Texas, 2011

Drought in Texas, November 1 to 30, 2011

November 1 to 30, 2011 · NWS SHV · 21 events in 21 counties and zones

Northeast Texas began the month of November with all counties being classified as D4 Exceptional Drought status. Several storm systems effected the eastern half of the state during the month such that conditions improved slightly north and west of the Interstate 30 corridor of Northeast Texas where the drought status fell to D2 Severe Drought classification.

Where it happened

Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Northeast Texas began the month of November with all counties being classified as D4 Exceptional Drought status. Several storm systems effected the eastern half of the state during the month such that conditions improved slightly north and west of the Interstate 30 corridor of Northeast Texas where the drought status fell to D2 Severe Drought classification. The remaining portions of the region remained in D4 Exceptional Drought status through the end of the month, despite the increased rainfall totals for the month. The prolonged nature of the drought resulted in several lakes across Northeast Texas approaching or surpassing their all time record low lake levels during the month. Toledo Bend Reservoir's lake level reading was 159.45 on the 19th of the month which set an all time record low lake level. The conservation pool stage of Toledo Bend Reservoir is 172 feet. Sam Rayburn Reservoir reached a level of 150.80 on the 18th - 22nd which set an all time record low lake level. The conservation pool stage of the Sam Rayburn Reservoir is 164.5 feet. Lake Murvaul reached a level of 260.32 feet on November 8th which set an all time record low lake level. The conservation pool stage of Lake Murvaul is 265 feet.

The following are a few selected cities across Northeast Texas with their November rainfall totals and departures from normal as well as the 2011 rainfall totals and departures from normal.

Tyler November rainfall was 3.36. The departure from normal was -0.74.|Tyler yearly rainfall was 19.24. The departure from normal was -22.31.|Longview November rainfall was 3.48. The departure from normal was -1.01.|Longview yearly rainfall was 24.28. The departure from normal was -18.78.|Lufkin November rainfall was 4.07. The departure from normal was -0.94.|Lufkin yearly rainfall was 27.24. The departure from normal was -17.27.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Oct 31, 8:43 PM CST, 3 hours 17 minutes earlier.

Area forecast discussion, Oct 31, 8:43 PM CST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
943 PM CDT MON OCT 31 2011

.DISCUSSION...
ANOTHER COOL AND MOSTLY CLEAR NIGHT IS EXPECTED ACROSS THE FOUR
STATE AREA. A FEW MID OR HIGH LEVEL CLOUDS MAY AFFECT THE NRN HALF
OF THE CWA AFTER MIDNIGHT AS A WEAK S/W TROUGH TRAVERSES THE
REGION IN THE ZONAL FLOW ALOFT. MADE SOME SMALL CHANGES AND
ADJUSTED LOWERED MIN TEMP GRIDS IN A COUPLE OF THE MORE LOCALLY
COOLER LOCATIONS...SUCH AS KELD AND KDEQ. NO OTHER CHANGES WERE MADE.

UPDATED PRODUCTS HAVE ALREADY BEEN SENT. /09/

&&

.AVIATION...
NOT MUCH CHANGE COMING IN THE 06Z TAF PACKAGE...AS SKC AND NEAR CALM
WINDS WILL BE COMMON OVERNIGHT AT AREA TERMINALS. WINDS WILL BECOME
MORE SOUTHERLY TOMORROW AROUND 5 TO 10 KTS...AS SURFACE HIGH
PRESSURE SHIFTS EAST. VSBY SHOULD REMAIN P6SM THROUGHOUT THE PERIOD.
/11/

&&

.PREV DISCUSSION... /ISSUED 228 PM CDT MON OCT 31 2011/

DISCUSSION...
HIGH PRESSURE PATTERN CONTINUING ACROSS REGION. CIRRUS CLOUDS THAT
ACCOMPANIED WEAK COLD FRONT LAST NIGHT EXITED AREA AND SATELLITE
IS CLEAR SO KEEPING AREA MOSTLY CLOUD FREE...UNTIL SOUTHERLY FLOW BRINGS
SOME MORNING LOW CLOUDS BACK INTO AREA WED MORNING. A SUBTLE
WARMING TREND IN SHORT TERM WITH NAM AND GFS MOS IN GOOD AGREEMENT. GFS HAS
COME MORE IN LINE WITH FASTER NAM AND ECMWF SOLUTIONS...FLATTENING
OUT TROUGH TO THE WEST AND THUS BRINGING IT ACROSS AREA FASTER WED
NIGHT...AND ALSO BRINGING COLD FRONT THROUGH QUICKER AS WELL.
LEAVING IN CHANCE POPS...WITH HIGHER 50 PERCENT OVER SW
AR...CLOSER TO THE UPPER LOW WED NIGHT. HOWEVER...RAINFALL AMOUNTS
MAY BE MEAGER...AND INSTABILITY DOES NOT APPEAR SUFFICIENT TO
SUPPORT SVR STORMS. BACKED OFF TO JUST EMBEDDED THUNDER. MODELS
NOW HINTING AT A PATTERN CHANGE WITH THE FOLLOWING SYSTEM DIGGING
MORE...CREATING A DEEP SW FLOW...POSSIBLY STALLING A FRONT OVER
THE AREA LATER NEXT WEEKEND...THROUGH END OF FCST PERIOD. FOR
NOW...KEEPING POPS LOW THRU EXTENDED AS MODELS NOT IN AGREEMENT
WITH PLACEMENT OF FRONT...AND TIMING OF SHORTWAVES IN SW FLOW NOT
KNOWN.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  45  76  49  78  50 /   0   0  10  10  40
MLU  42  76  46  78  53 /   0   0  10  10  40
DEQ  37  75  43  75  47 /   0   0  10  20  40
TXK  45  75  48  75  47 /   0   0  10  10  40
ELD  39  74  44  76  50 /   0   0  10  10  50
TYR  47  78  54  78  45 /   0   0  10  10  30
GGG  45  78  51  78  47 /   0   0  10  10  30
LFK  44  79  52  79  49 /   0   0  10  10  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

09/11
Hazardous weather outlook, Oct 31, 10:54 AM CST, 13 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1154 AM CDT MON OCT 31 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-011700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1154 AM CDT MON OCT 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED WEDNESDAY
AFTERNOON INTO THURSDAY MORNING...AS AN UPPER LEVEL DISTURBANCE
AND ITS ASSOCIATED COLD FRONT MOVE THROUGH THE REGION. THE THREAT
FOR STRONG TO SEVERE STORMS APPEARS TO BE LIMITED WITH THIS
SYSTEM...AND SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

VII

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

21 drought. Local standard time, as filed.

Drought, Angelina

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Angelina forecast zone
Reported by
Emergency Manager
Coordinates
31.255, -94.612 (the zone’s center; the record gives no point)

Drought, Bowie

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Bowie forecast zone
Reported by
Emergency Manager
Coordinates
33.446, -94.423 (the zone’s center; the record gives no point)

Drought, Camp

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Camp forecast zone
Reported by
Emergency Manager
Coordinates
32.973, -94.978 (the zone’s center; the record gives no point)

Drought, Cass

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Cass forecast zone
Reported by
Emergency Manager
Coordinates
33.078, -94.344 (the zone’s center; the record gives no point)

Drought, Cherokee

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Cherokee forecast zone
Reported by
Emergency Manager
Coordinates
31.837, -95.165 (the zone’s center; the record gives no point)

Drought, Franklin

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Franklin forecast zone
Reported by
Emergency Manager
Coordinates
33.176, -95.218 (the zone’s center; the record gives no point)

Drought, Gregg

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Gregg forecast zone
Reported by
Emergency Manager
Coordinates
32.481, -94.817 (the zone’s center; the record gives no point)

Drought, Harrison

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Harrison forecast zone
Reported by
Emergency Manager
Coordinates
32.548, -94.371 (the zone’s center; the record gives no point)

Drought, Marion

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Marion forecast zone
Reported by
Emergency Manager
Coordinates
32.798, -94.357 (the zone’s center; the record gives no point)

Drought, Morris

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Morris forecast zone
Reported by
Emergency Manager
Coordinates
33.114, -94.733 (the zone’s center; the record gives no point)

Drought, Nacogdoches

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Nacogdoches forecast zone
Reported by
Emergency Manager
Coordinates
31.616, -94.616 (the zone’s center; the record gives no point)

Drought, Panola

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Panola forecast zone
Reported by
Emergency Manager
Coordinates
32.162, -94.306 (the zone’s center; the record gives no point)

Drought, Red River

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Red River forecast zone
Reported by
Emergency Manager
Coordinates
33.621, -95.050 (the zone’s center; the record gives no point)

Drought, Rusk

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Rusk forecast zone
Reported by
Emergency Manager
Coordinates
32.108, -94.762 (the zone’s center; the record gives no point)

Drought, Sabine

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Sabine forecast zone
Reported by
Emergency Manager
Coordinates
31.343, -93.852 (the zone’s center; the record gives no point)

Drought, San Augustine

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
San Augustine forecast zone
Reported by
Emergency Manager
Coordinates
31.394, -94.168 (the zone’s center; the record gives no point)

Drought, Shelby

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Shelby forecast zone
Reported by
Emergency Manager
Coordinates
31.792, -94.145 (the zone’s center; the record gives no point)

Drought, Smith

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Smith forecast zone
Reported by
Emergency Manager
Coordinates
32.375, -95.269 (the zone’s center; the record gives no point)

Drought, Titus

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Titus forecast zone
Reported by
Emergency Manager
Coordinates
33.217, -94.966 (the zone’s center; the record gives no point)

Drought, Upshur

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Upshur forecast zone
Reported by
Emergency Manager
Coordinates
32.736, -94.941 (the zone’s center; the record gives no point)

Drought, Wood

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Wood forecast zone
Reported by
Emergency Manager
Coordinates
32.786, -95.382 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, November 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 352653, 352654, 352655, 352656, 352657, 352658, 352659, 352660, 352661, 352662, 352663, 352664, 352665, 352666, 352667, 352668, 352669, 352670, 352671, 352672, 352673.